Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Construction of non-alternating knots


Author: Sebastian Baader
Journal: Proc. Amer. Math. Soc. 135 (2007), 2633-2636
MSC (2000): Primary 57M27
DOI: https://doi.org/10.1090/S0002-9939-07-08904-6
Published electronically: March 14, 2007
MathSciNet review: 2302586
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate the behaviour of Rasmussen's invariant $ s$ under the sharp operation on knots and obtain a lower bound for the sharp unknotting number. This bound leads us to an interesting move that transforms arbitrary knots into non-alternating knots.


References [Enhancements On Off] (What's this?)

  • 1. D. Bennequin, Entrelacements et équations de Pfaff, Astérisque 107-108 (1982), 87-161. MR 753131 (86e:58070)
  • 2. M. Hedden; Ph. Ording, The Ozsváth-Szabó and Rasmussen concordance invariants are not equal, arXiv: math.GT/0512348, 2005.
  • 3. H. Murakami, Some metrics on classical knots, Math. Ann. 270 (1985), no.1, 35-45. MR 769605 (86g:57007)
  • 4. J. Rasmussen, Khovanov homology and the slice genus, arXiv: math.GT/0402131, 2004.
  • 5. D. Rolfsen, Knots and Links, Publish or Perish (1976). MR 0515288 (58:24236)
  • 6. L. Rudolph, Quasipositivity as an obstruction to sliceness, Bull. Amer. Math. Soc. 29 (1993), no.1, 51-59. MR 1193540 (94d:57028)
  • 7. A. Shumakovitch, Rasmussen invariant, slice-Bennequin inequality, and sliceness of knots, arXiv: math.GT/0411643, 2004.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57M27

Retrieve articles in all journals with MSC (2000): 57M27


Additional Information

Sebastian Baader
Affiliation: Mathematisches Institut, ETH Zürich, Rämistrasse 101, 8092 Zürich, Switzerland
Email: sebastian.baader@math.ethz.ch

DOI: https://doi.org/10.1090/S0002-9939-07-08904-6
Received by editor(s): March 6, 2006
Published electronically: March 14, 2007
Communicated by: Daniel Ruberman
Article copyright: © Copyright 2007 American Mathematical Society

American Mathematical Society